Surface burning sensation hip, leg.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cagoz
New Member


Date Joined Aug 2006
Total Posts : 13
   Posted 2/10/2007 4:50 PM (GMT -7)   
Greetings confused
 
I am a male of 66 years.
 
I have developed a burning sensation which started on the top of my right quadricept, accompanied with lack of sensitivity to touch.
 
This has spread over the past few years and now starts in my lower back and continues down around the outside of my hip to the quadracept and down to the outside of the calf, then to the outside of my heel. I am also noticing a little on my other quadracept, lately. This also more pronounced after gym exercise and is accompanied by some muscle pain.
 
Is this something anyone can confim is a symptomatic of diebetes?
 
I also had polio as a child, which left me with no apparent physical issues, however, I have learned that no matter the appearance, all polio victims did suffer nerve damage and it appears later in one way or another. The name is post-polio syndrome.
 
I have also been statin drugs for 7 years, which I am discontinuing for a while to see if they are the cause.
 
I would appreciate it if anyone has an insight as to the source of my burning sensation and lack of sensitivity to touch described above.
 
Thank you,
 
cagoz 
 
So, is there anyone who can offer some
 
 

4sons
Regular Member


Date Joined Dec 2006
Total Posts : 406
   Posted 2/10/2007 11:49 PM (GMT -7)   
Hi ...

I can't offer much advice but would recommend you see a physician! I know nerve damage is definitely something many diabetics deal with in one way or another but I've heard about it in the extremities ... not necessarily in the back, but I certainly am no expert! Hopefully your doctor is, however! Maybe a call next week would be a good idea.

Good luck!
Cheers -

Ruth/4sons

age 52/Type 2 diabetic/"controlled" by diet and exercise


cagoz
New Member


Date Joined Aug 2006
Total Posts : 13
   Posted 2/11/2007 9:49 AM (GMT -7)   

Dear 4sons,

Sorry, but due to the length of the post, I failed to include that I did speak with my Primary Care Doc. this week concerning these symptoms and possible causes. He said it could be consistent with diabetic hardening of the blood vessels that feed capilaries and thus surface leg nerves, but also noted this usually only occurs in the lower extremities.

So, he agreed to me dropping zetia and lovastatin, to see if that was causing the problem, as post-polios are really not supposed to take statins, due to weakened nerve systems.

As for the post polio syndrome answer, perhaps it is from cronic over working these muscles.

I also tend to sleep on my right side, perhaps the pressure all night is playing a part. Maybe just old age setting in? I actually get around just fine.

Another question for you, since I see you are controlling with diet and exercise. If your we are able to keep our blood sugar under 100, does this mean that all damaging activity is stopped, or is the insensitivity to insulin still working against us?

Thank you for your good wishes and congrats on your own maintenance program.

cagoz

4sons
Regular Member


Date Joined Dec 2006
Total Posts : 406
   Posted 2/11/2007 10:47 AM (GMT -7)   
> Another question for you, since I see you are controlling with diet and exercise. If your we are able to keep our blood sugar under 100, does this mean that all damaging activity is stopped, or is the insensitivity to insulin still working against us?

Oh, I still have insensitivity to insulin!!! If for a SECOND I ate more carbs my number would go right up. As long as I follow my program I'm "ok" numbers wise ... but it doesn't mean by body has changed! It just means I'm in control for the time being. I recognize that I probably won't always be able to control with diet/exercise, but am thankful to be able to do so for as long as I can!

Plus, I notice when I'm stressed my numbers go WAY up ... even if my diet is just fine.

I have insulin resistance still ... no doubt about that!

Thanks for your good wishes!
Cheers -

Ruth/4sons

age 52/Type 2 diabetic/"controlled" by diet and exercise


AMM
Regular Member


Date Joined Dec 2006
Total Posts : 234
   Posted 2/12/2007 6:46 AM (GMT -7)   
My mother has both diabetes and post polio syndrome. My guess is that your problems may stem from a combination of both. I know when my mother's sugars are up OR when she is over tired she has more problems. Overworking her muscles also has negative effects on her. Hope you get things worked out soon.
What doesn't kill you makes you stronger.  Shouldn't I be invincible by now?


cagoz
New Member


Date Joined Aug 2006
Total Posts : 13
   Posted 2/12/2007 9:19 AM (GMT -7)   
AMM,
 
You are the first to mention another that is dealing with both conditions. Thank  you for your comments.
 
agoz 

AMM
Regular Member


Date Joined Dec 2006
Total Posts : 234
   Posted 2/12/2007 2:17 PM (GMT -7)   
At least you know you aren't the only one.
What doesn't kill you makes you stronger.  Shouldn't I be invincible by now?


AMM
Regular Member


Date Joined Dec 2006
Total Posts : 234
   Posted 2/18/2007 2:51 PM (GMT -7)   
I finally had the chance to speak to my mother.  She also has the same thing you are describing.  She said the doctor isn't sure about it but she thinks it is a combination of the diabetes and post polio syndrome.  Sorry it took me so long to ask her.  This is the first I have had the chance to speak to her without distractions.

What doesn't kill you makes you stronger.  Shouldn't I be invincible by now?


cagoz
New Member


Date Joined Aug 2006
Total Posts : 13
   Posted 2/18/2007 6:55 PM (GMT -7)   
 AMM,
 
Thank you for following up with your mother. I have my sugar under control and am watching how much I exercise. It looks like I will have to conserve my remaining strength.
 
I hope your mother is doing ok.
 
Best regards,
 
cagoz

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 2/18/2007 9:15 PM (GMT -7)   
Cagoz,

I have something similar to this and I always attributed it to my fibromyalgia, not my diabetes... Interesting... Mine is a patch of skin about six inches in diameter on my upper left thigh. When it's bothering me it is quite hot to the touch and red... Feels much better when I apply a cool cloth and then just goes away for no reason. Shows up and leaves regardless of my exercise, sugar levels or the phase of the moon... (LOL!) It hasn't spread like yours so I've kind of just ignored it...
~ Jeannie
Forum Moderator/Diabetes & Fibromyalgia
~Please remember that 50% of all doctors graduated in the bottom half of their class!
Yours may be one of them...

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."
- Elizabeth Kubler-Ross


cagoz
New Member


Date Joined Aug 2006
Total Posts : 13
   Posted 2/19/2007 9:03 AM (GMT -7)   

Jeannie,

I will try to learn about fibromyalgia, now that you mention it.

Now that I am off Lovastatin for one week and Zetia for two weeks, I am sleeping much better, but the burny, topical sensation and deep quadracept pain persist. During the day it is not so noticable, but when I sleep on my sides it appears. 

The only drug I have not given up us my two glasses of red wine with dinner. It does not seem to affect my glucose readings negatively. Is it doing some hidden damage?

My morning glucose numbers have been averaging around 88 for  a couple of weeks, also.

Thank you for your comments

cagoz

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 12:00 AM (GMT -7)
There are a total of 2,731,977 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151141 registered members. Please welcome our newest member, LydiaLoftis.
205 Guest(s), 2 Registered Member(s) are currently online.  Details
Girlie, gitane44


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer